MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT BROACH SZ8; HIP INSTRUMENTS : BROACHES

DEPUY ORTHOPAEDICS INC US SUMMIT BROACH SZ8; HIP INSTRUMENTS : BROACHES
Catalog Number 257000150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the post on size 8 broach broke in half while broaching with kincise.It was unknown if there was any surgical delay.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> it was reported that post on size 8 broach broke in half while broaching with kincise.It was unknown if there was any surgical delay.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the summit broach sz8 was broken from the post.The broken fragment was returned for evaluation.The observed condition of the device can be attributed to a combination of heavy usage and due to the taper not being seated all the way into the mating device before usage.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the summit broach sz8 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a1201) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT BROACH SZ8
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18181077
Report Number1818910-2023-23756
Device Sequence Number7611895
Product Code HTQ
UDI-Device Identifier10603295142959
UDI-Public10603295142959
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257000150
Device Lot NumberA1201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/22/2023
12/14/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date11/27/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale